Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Xanax Withdrawal  (Read 314 times)

0 Members and 1 Guest are viewing this topic.

Offline sgreens1

  • Newbie
  • *
  • Posts: 32
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Xanax Withdrawal
« on: January 19, 2014, 12:06:53 PM »
I have taken all of my Xanax, and won't be able to get more for weeks. Last time this happened, I had extremely bad anxiety and crying spells. I couldn't even leave my bed. Is there anything I can do to make the withdrawal symptoms less horrible?
Bookmark and Share

Offline asterix

  • Newbie
  • *
  • Posts: 8
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Xanax Withdrawal
« Reply #1 on: January 19, 2014, 12:11:18 PM »
That's too bad. Were you taking Xanax regularly every day, or just occasionally, when you felt you needed it?
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4133
  • Country: au
  • Rec's: 94
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Xanax Withdrawal
« Reply #2 on: January 19, 2014, 04:39:17 PM »
I have taken all of my Xanax, and won't be able to get more for weeks. Last time this happened, I had extremely bad anxiety and crying spells. I couldn't even leave my bed. Is there anything I can do to make the withdrawal symptoms less horrible?

Unfortunately, no. What dose were you prescribed and how much have you been taking. I understand you're also on an antidepressant. Is it not working?

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline sgreens1

  • Newbie
  • *
  • Posts: 32
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Xanax Withdrawal
« Reply #3 on: January 19, 2014, 10:50:23 PM »
I've been taking it every day, i had a month's supply and went through it in less than two weeks. I didn't think I had an addiction issue, but obviously I do if I feel like I need to take more and more just to feel okay. This happened to me last month too, and my psychiatrist had to call in a prescription for Xanax ER to calm the symptoms I was having and make sure I didn't take too much. She felt okay giving me the regular xanax again, telling me to make sure not to take more than she prescribed, which was .5mg, one or two pills, twice a day. I just don't want to suffer from the withdrawal symptoms again.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4133
  • Country: au
  • Rec's: 94
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Xanax Withdrawal
« Reply #4 on: January 19, 2014, 11:43:52 PM »
I just don't want to suffer from the withdrawal symptoms again.

The only way to avoid this is by taken benzodiazepines (BZDs) strictly as directed. These are scheduled drugs which most doctors are wary of prescribing. I think you need to see your psychiatrist about this asap. You might also do better on a longer acting BZD such as Klonopin (clonazepam), or Tranxene (clorazepate).

If you need to take BZDs then it suggests your antidepressant isn't working well enough. Maybe you need to discuss this with your psychiatrist too. You should only need a BZD for occasional breakthrough anxiety, not daily.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Andrew90

  • Jr. Member
  • **
  • Posts: 85
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Xanax Withdrawal
« Reply #5 on: January 19, 2014, 11:49:24 PM »
You might want to give a longer acting benzo a try...if you're very reliant on the Xanax for the treatment of your anxiety, then something in the same class with a longer half-life and longer duration of action might be more helpful. For example, at first I took Xanax 0.5 mg for about a month almost everyday and became worried that I was going to run out and suffer rebound anxiety and whatnot. My pdoc decided to put me on 0.5 mg Klonopin twice a day, and that has been a major relief. Klonopin is about equally as potent as Xanax, but stays in your system much longer and has a longer duration of action. It can be used as a primary drug for treating your anxiety (if it is severe), and then the Xanax can be used only in cases of breakthrough anxiety or panic.

Sometimes it takes multiple different drug trials to see which one works for you best. Xanax can be tricky though, because if you gain a dependence on it, it needs to be taken at least 3 times a day because of its shorter half life. The Xanax XR might also be a better idea. Personally speaking, I have no experience with Xanax XR, but I'd imagine it's better for everyday treatment as opposed to the shorter acting Xanax immediate release.

Something to keep in mind.
Bookmark and Share

Offline sgreens1

  • Newbie
  • *
  • Posts: 32
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Xanax Withdrawal
« Reply #6 on: January 20, 2014, 12:39:16 AM »
I appreciate your replies- I am now seeing a new psychiatrist because I am in an intensive outpatient treatment group for the next month or so at a hospital...I've only been twice so far and the psychiatrist there has me on 20mg of lexapro (which I've been on for months and don't feel it's working-but she hasn't switched me yet) and 10mg of abilify. I don't want to tell her I ran out of my xanax because I'm not sure how she'll react, but I honestly don't think I want to take it anymore. I definitely need something for my anxiety, but I didn't feel much relief with xanax ER and the regular xanax is addictive. I took my last pills Saturday afternoon, so I'm assuming my anxiety will be getting worse in the next day or so and I'll start freaking out again.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4133
  • Country: au
  • Rec's: 94
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Xanax Withdrawal
« Reply #7 on: January 20, 2014, 01:45:22 AM »
the psychiatrist there has me on 20mg of lexapro (which I've been on for months and don't feel it's working-but she hasn't switched me yet) and 10mg of abilify.

If Lexapro still isn't doing after some months at 20mg then it is unlikely to and it should be switched to something else asap. Either another SSRI, or, IMHO, given the lack of response to high dose Lexapro, preferably a SNRI (not Effexor (venlafaxine)), or tricyclic antidepressant. It would appear that the Abilify (aripiprazole) isn't doing much either so that may need to be rethought too.

Quote
but I didn't feel much relief with xanax ER and the regular xanax is addictive

Xanax is not usually addictive, but produces dependence, as do antidepressants. These are not the same thing, unless you're willing to risk death rather than quit taking Xanax, as people addicted to a common painkiller will.  The regular Xanax is no better or worse in this regard than the ER version.

Quote
I don't want to tell her I ran out of my xanax because I'm not sure how she'll react, but I honestly don't think I want to take it anymore.

Quitting benzodiazepines cold-turkey is a very, very bad idea which can be potentially dangerous. It won't help your anxiety disorder either. You need to tell her asap.

Quote
I took my last pills Saturday afternoon, so I'm assuming my anxiety will be getting worse in the next day or so and I'll start freaking out again.

If increased anxiety is your only symptom then it may not be withdrawal. Most people experience a range of other severe symptoms (I suggest you don't look them up lest you begin experiencing them all).

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline sgreens1

  • Newbie
  • *
  • Posts: 32
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Xanax Withdrawal
« Reply #8 on: January 20, 2014, 02:25:39 AM »
Anxiety is not the only symptom. No appetite, severe insomnia, crying spells.
Bookmark and Share

Tags: Xanax withdrawal help med 
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
2213 Views
Last post March 11, 2012, 11:49:24 AM
by Soliss
7 Replies
1926 Views
Last post April 18, 2012, 12:10:50 PM
by Amanda_Wallace
0 Replies
497 Views
Last post May 01, 2013, 05:48:08 PM
by TonyL1
1 Replies
167 Views
Last post November 09, 2013, 09:47:23 PM
by snschoo
3 Replies
160 Views
Last post May 20, 2014, 06:25:07 PM
by insights